Has anyone taking zoloft experienced muscle and body aches while on the medication? I am an avid exerciser and I have pulled and strained several muscles since starting the meds. I also am in a constant state of overall muscle achey-ness and stiffness. It seem very coincidental to me that it al started after the zoloft and has persisted since.
Zoloft and muscle aches and soreness?
Question posted by verve on 28 Oct 2010
Last updated on 14 November 2022 (3 weeks ago) by AnnaB22
I took generic Zoloft (Sertraline) 25mg for about 6 weeks and it helped my mental issue. I then started getting headaches, blurred vision in my left eye, and muscle and joint pain. I stopped taking it and 2 months later the pain is still pretty bad. I had no pain before taking it. Nothing else changed in my life during this period so I am 100% sure that it is the meds. I went to my chiropractor for an adjustment and he said he couldn’t believe how tight and locked up my neck and back were.
Long shot, but if verve is around. I’d love to know how long after going off Zoloft it took for this to get better.
I’m experience something similar, have been off of Zoloft for a week but am not feeling better.
Yes, very bad muscle aches, couldn't hold my head up, chewing and swallowing was almost impossible. Walked hunched over because I couldn't stand up straight. Generic Zoloft has ruined my posture terribly. Doing exercises to try to correct. It took only three months 50 mg a day to become disfigured.
I am having the same symptoms. I too had a minor injury (pulled a muscle in my back) prior to starting the Zoloft and it has never really healed. Lately, I've noticed soreness in my thighs - like you said - it feels like after a workout.
I'm at 150mgs now. I'll talk to my doctor about it when I see her next. But it's good to know that if it gets to be too much I can make it go away by stopping the pills. A shame though because so far Zoloft has been way better than the Effexor I was on before. Ah well they do say that there can be quite a process of discovering the right drug or mix.
Glad to hear you feel better.
You know, I had some general aches and pains before starting this drug, as I was recovering from what my doctor called a virus, but what I believe to be mold exposure sickness. Either way, I had some general aches and pains. After starting this med about 6 weeks ago, I noticed the awful leg cramps. My doctor thinks it's unlikely, but I feel that the zoloft is playing a part. I have cut my dose down to 12.5 and would like to stop it altogether. Would you mind telling me how much you were taking and how long it took before you felt it was out of your system?
To anyone interested in this question, I am off the Zoloft now and the problem is gone. I am still dealing with the aftermath of what ever it did to my muscles (i.e.- pulled groin muscle and strained neck muscle are still healing) but I am no longer feeling the aches and stiffness I was and I haven't injured anything new since I have been off of the Zoloft.
Clearly this is no scientific conclusion, but I am totally convinced that all of it was from the Zoloft.
Hello there. I started taking Zoloft years ago and had what you describe My calve muscles especially and hamstrings were very tight. They did not connect it Zoloft use back then. I just lived with it and thought it was Fibromyalgia. In retrospect it was the Zoloft all along.
I got very ill with Serotonin syndrome last year and the muscle stiffness progressed to spasms and hyper reflexes, and ended with me going into "seizures' of uncontrollable jerking all over my body.
I quit taking Zoloft and the muscles returned to normal. I had also been diagnosed with irritable bowel syndrome and that went away too.
Today I am med free and slightly depressed but I would rather deal with the depression than ruin my body and mind with Zoloft.Thats just my opinion, of course.
I finally got off Zoloft after five years and now I have "feelings" again and more energy and am happier. As far as stiffness including joint or connective tissue pain I swear by Glucosamine, even once a day works and there are no side effects.
Very stiff (rigid) muscles is a serious side effect, do contact your Doctor immediately and let him / her know what you are experinecing.
For future reference:
Get emergency medical help if you have any of these signs of an allergic reaction: skin rash or hives; difficulty breathing; swelling of your face, lips, tongue, or throat.
Call your doctor at once if you have any new or worsening symptoms such as: mood or behavior changes, anxiety, panic attacks, trouble sleeping, or if you feel impulsive, irritable, agitated, hostile, aggressive, restless, hyperactive (mentally or physically), more depressed, or have thoughts about suicide or hurting yourself.
Call your doctor at once if you have any of these serious side effects:
very stiff (rigid) muscles, high fever, sweating, fast or uneven heartbeats, tremors, overactive reflexes;
nausea, vomiting, diarrhea, loss of appetite, feeling unsteady, loss of coordination; or
headache, trouble concentrating, memory problems, weakness, confusion, hallucinations, fainting, seizure, shallow breathing or breathing that stops.
Less serious side effects may include:
drowsiness, dizziness, tired feeling;
mild nausea, stomach pain, upset stomach, constipation;
changes in appetite or weight;
sleep problems (insomnia); or
decreased sex drive, impotence, or difficulty having an orgasm.
This is not a complete list of side effects and others may occur. Call your doctor for medical advice about side effects. You may report side effects to FDA at 1-800-FDA-1088. You may report side effects to FDA at 1-800-FDA-1088.
Take care and I hope you get well soon.
- Zoloft uses and safety info
- Zoloft information for Healthcare Professionals (includes dosage details)
- Side effects of Zoloft (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.